Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Getting off the Zoloft

When I was younger I never used to believe in anxiety and panic attacks, until I had my first one a few years ago when my Mum died of cancer.  Since then, I've been battling mild anxiety.  My Dr prescribed me with Zoloft almost 4 months ago.

I started at 50 mg together with Xanax 4 months ago.  The first 2 weeks on Zoloft were terrible - I had diarrehea, nausea, hot and cold flushes.  But I rode this out and I got rid of the Xanax 2 weeks into my treatment with Zoloft.  Zoloft was fun for a while but I felt on edge all the time.  It just felt unnatural.

Almost 2 months ago I decided to cut my Zoloft tablet in half (25mg) because I got sick of feeling all wound up, pupils dilated etc.  I also got annoyed with not being able to have a good night's sleep - so I had to take the Xanax at night to go to sleep.  

After reducing my dose to 25mg, I was able to fall asleep by myself and was able to get rid of the Xanax.  

Unfortunately over the last few days I've been experiencing anxiety again - dizziness, heart racing, disturbed sleep, diarrehea.  I'm not really concerned whether the Zoloft is to blame for this or lack of, but I'm stoping with the Zoloft.

I've bought myself Valerin which I take whenever I need it, and when I head for bed.  This is all natural and its very calming - I'm sure its a lot better for my body as well.  I've also started eating a lot more fruit and veg, walking at least an hour a day and after my anxiety subsides, I eat cholocate or something that I enjoy.   I'm not going to waste anymore of my precious and beautiful on this.

I've decided to fight my anxiety on my own - what's the worst thing that can happen to me? Absolutely nothing, cos nothing ever does...In perspective, I think the flu hurts more.  Anxiety is no longer going to rule my life and I'm going to live my life to the full!!!!!!!!  
3 Responses
Avatar universal
Don't trust the Valerin and other natural meds unless you research them with your doc. Someone told me her hubby cured his arthritis problems taking natural cortisone. My physiotherapist said there iss nothing natural about self regulating your cortisone levels and there could be severe problems. He said he doesn't know how companies can produce this natural cortisone since it is dangerous.
Another problem is natural meds are not regulated, so there is no guarantee of the manufacturer's quality standards. You may get 50 mg in a pill that is supposed to be 40 mg. A drug sales rep told me that in the regulated drug discovery world, lots of promising drugs have to be canned, because there is no way to manufacture the pills to the purity required for the drug effect.
My doc has me on some otc pills so I am not saying this Valerin isn't for you though.

I hope you are able to live well with your changes, but you might check with the doc or pharmacist about where the withdrawal may take you.
Avatar universal
Hi there,

Thanks heaps for your comment - my very first one!  

So I've been off the zoloft for 3 days.  I haven't experienced any more weird feelings since I put up my post.  Any type of weird feeling that I may have had (which normally would have made me run to the Dr previously), I just shrugged off as nothing.  I have also started thinking clearer and also, my bowels are back to normal.  i just feel more in control of myself.  Maybe the Zoloft helped me to get better - some people say that you know yourself when you're ready to stop taking medication....

On another positive note, I have also stopped taking the Valerin since the last 2 days.  At night i am so tired that I fall asleep on my own and haven't felt jittery when waking up in the early hours - infact I jut fall back asleep again.

What i have learnt from reading many many many posts, forums, articles and books is that anxiety is really in my head - a reality that I've created on my own.  Only I can get rid off it and not a Dr or medication.  Its all about being positive, being good to yourself and others, changing a few bad habits and not being scared of dying...
Avatar universal
Wow. It is good to hear you are experiencing a few good days, and write back if you feel like it or if anything changes.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.